Jump to content

Grace1954: Pristiq withdrawal/reinstatement


Grace1954

Recommended Posts

Let me start by saying articulating and typing are very difficult right now, and this is my first ever post so please do forgive me if I do it wrong!

 

I had been on Pristiq successfully for 4 years, then went off when I was pregnant/nursing for 2 years, then back on for another 1.5 years before getting pregnant again. When my youngest was 5 months old (October 2016) my health anxiety and intense fear spiked and I was put on zoloft since it was ‘the safest for breastfeeding’. I had a terrible adverse reaction where I had full body hives, diarrhea, my HR and BP skyrocketed, and I had intrusive thoughts for the first time ever. I stopped the Zoloft on day 3 and was hospitalized bc of my ‘reaction’ even though dr’s told me it was psychosomatic and not from the Zoloft 🙄

It took a few weeks to heal and I made it until January before going back on Pristiq, which had worked so well for me before. It helped within 2 weeks and it wasn’t until I was switched to generic that things started spiraling negatively..

Some brands of generic didn’t seem to work and I had unwanted thoughts on them. One Brand seemed to work *okay* but then it went on back order with the manufacturer. Last week I was told my pharmacy wouldn’t get it in for another month due to back order @ the distributor. So I foolishly decided to try to wean. It hadn’t been working anyways, and I wanted to heal my nervous system and body from these drugs. 

 

I am now on day 4 since my last dose (I did every other day for a week before stopping) and I am very ill. I feel like maybe it’s not the right time to do this as I am starting a new job this week (seriously don’t know what I was thinking) and stress has been high. But here’s my dilemma. If I reinstate, it will be with a new brand of generic I haven’t tried before. I’m so scared that my nervous system will be sensitized and any side effects will be magnified. Is this irrational? I read the article on tapering and it was helpful but I also can’t think very straight right now. I just want to feel better physically. Any input or advice is greatly appreciated 

History of successful Pristiq use, discontinued twice due to pregnancy.

Was given Zoloft 25mg (preferred med for breastfeeding) and after 3rd dose felt high, intrusive/suicidal thoughts, severe tachycardia, hives, etc. Did not take again.

Link to comment
  • Moderator Emeritus

Hi Grace and welcome to SA,

 

It's unfortunate that you aren't able to get the same type as before but it would be better to take a new brand than to not take any at all.  Your brain has adapted to getting desvenlafaxine (the drug component of the tablets) and the withdrawal symptoms happen because it is not getting the drug.
 

Because you have only been off your full dose for a total of 11 days it might be easiest to go back on that dose.  Please take it every day.  Do not skip days.

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

When I updosed my Pristiq my symptoms started to ease about 4 hours after taking the extra dose, however it may take a longer for you.

 

Once your withdrawal symptoms have eased and you can think more clearly we can provide more information.  I don't want to overwhelm you with too much information at this time.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

Thank you for your reply. I took 50mg at 7 am and it’s now 11 am. I’ve had a couple waves of mental clarity and feeling physically more ‘normal’ and I’m so hopeful that will continue. I’ll plan on taking my full dose every day for the foreseeable future. 

 

I thought I did my research on weaning, but never could’ve anticipated how bad that would be :( 

History of successful Pristiq use, discontinued twice due to pregnancy.

Was given Zoloft 25mg (preferred med for breastfeeding) and after 3rd dose felt high, intrusive/suicidal thoughts, severe tachycardia, hives, etc. Did not take again.

Link to comment
  • Moderator Emeritus
5 hours ago, Grace1954 said:

I’ve had a couple waves of mental clarity and feeling physically more ‘normal’

 

That's really good to hear.  It would be best to stay on this dose for 2-3 months to stabilise before you begin tapering.  I've managed to taper Pristiq from 100mg to 7mg.  I've only been experiencing mild withdrawal symptoms when tapering following SA's tapering recommendations.  I experienced very bad withdrawal symptoms just before I found SA when I tried to reduce from 100mg to 50mg.

 

Stabilising is not linear.  It generally follows a windows and waves pattern.  Windows and Waves Pattern of Stabilization

 

It's a good idea to learn and use Non-drug techniques to cope

 

 

SIGNATURE:  Thank you for completing your drug signature.  It would be appreciated if you could change the information provided to what we find more helpful for the mods.  Please leave out symptoms/diagnoses/reasons.  Thank you.  Please remember to update it whenever you make a change.  Account Settings – Create or Edit a signature

  • details for the last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drugs

 

LINKS:  I'll give you some links which you can check out when you are able to:

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off Pristiq (desvenlafaxine)

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

This is your own Intro topic where you can ask questions and journal your progress.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me -thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy